Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low dose asprin + HIV meds
Jul 24, 2009

Thanks for your answers. I had blood drawn for labs and the blood barely trickled into the vial. The lady asked if I drank water today and I had. I also had a glass of water 1 hour before the appointment. She switched to another vein in the opposite arm and the same thing, drop by drop. It took 20 minutes to fill the 8 or so vials that are required. So my question is should I add low dose asprin to my boosted Reyataz-Truvada? I am 39 year old male 6 years HIV+ undetectable and 1854 cd4. I also take Testim and Nortriptyline. I will drink more water but I worry about a stroke or something.

Response from Dr. Young

Hi and thanks for your post.

I'm not sure why your blood draw was so difficult, but a single glass of water alone won't be enough to correct things if your dehydrated. Drinking more water (unless you're talking about 5 gallons) won't increase your risk of stroke.

As for a low-dose aspirin, I'd talk to your doctor first, but while this may have some benefits in heart disease risk reduction, might not make the blood draw easier either (though might cause you to bruise more easily).

So, I'd talk to your healthcare provider about the situation. A one-time difficult blood draw hardly represents a trend; sometimes it just happens.

Be well, BY



Previous
confused
Next
night swaets

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement